MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH; 7F; 45CM; STRAIGHT; INTRODUCER SHEATH SYSTEM

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH; 7F; 45CM; STRAIGHT; INTRODUCER SHEATH SYSTEM
Model Number FG-37045-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
7x45 catapult sheath sheared off inside patient.Access obtained through left common femoral artery with percutaneous needle and zip wire.Next a 6 f super sheath was attempted to be entered through the arteriotomy site but due to severe scarring from a previous fempop surgery, it had to be downsized to a 5 f super sheath.From here the site was dilated up using a 6 f then 7 f super sheath.Amplatz super stiff wire was placed up and over bifurcation for extra support and the 7x45 catapult sheath was inserted.Atherectomy and angioplasty were performed and upon removing the 7 f catapult sheath sheared off inside the patient.Wire access was maintained and a 5 mm charger balloon was advanced into pt just beyond the end of the sheath.Balloon was inflated and then used to pull sheared off portion of sheath toward the arteriotomy site.A small incision was made in the left groin area and hemostats were used to grab sheath and remove from the body.7 super sheath was then inserted and 7 f celt device was used for closure.Outcome of procedure- patient stable at discharge damaged product discarded by staff replacement item requested." as reported device codes: 1188: detachment of device or device component.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Device/procedure outcome: procedure completed, unable to use device - attempted, different device used (different model).Patient outcome: f19: surgical intervention.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will not be returned for an evaluation.The device was discarded by medical staff.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
7x45 catapult sheath sheared off inside patient.Access obtained through left common femoral artery with percutaneous needle and zip wire.Next a 6 f super sheath was attempted to be entered through the arteriotomy site but due to severe scarring from a previous fempop surgery, it had to be downsized to a 5 f super sheath.From here the site was dilated up using a 6 f then 7 f super sheath.Amplatz super stiff wire was placed up and over bifurcation for extra support and the 7x45 catapult sheath was inserted.Atherectomy and angioplasty were performed and upon removing the 7 f catapult sheath sheared off inside the patient.Wire access was maintained and a 5mm charger balloon was advanced into pt just beyond the end of the sheath.Balloon was inflated and then used to pull sheared off portion of sheath toward the arteriotomy site.A small incision was made in the left groin area and hemostats were used to grab sheath and remove from the body.7 super sheath was then inserted and 7 f celt device was used for closure.Outcome of procedure- patient stable at discharge damaged product discarded by staff replacement item requested." as reported device codes: 1188: detachment of device or device component as reported patient codes: 9398: no clinical signs, symptoms or conditions device/procedure outcome: procedure completed,unable to use device - attempted,different device used (different model) patient outcome: f19: surgical intervention on 26.11.2024 customer provided additional information about the complaint: was a dilator used during removal of 7f catapult? a dilator was not used during removal of the catapult sheath.Was a force felt during removal of 7f catapult? force was felt during entry and removal as the site was very scarred from previous surgery.Force was felt during entry and removal as the site was very scarred from previous surgery.Can you provide the pictures regarding the complaint? no pictures available.What was the reason to switch from 7f super sheath to 7f catapult? swapped from 7f super sheath to 7f catapult because it was contralateral access up and over aortic bifurcation.Additionally, since it is an interesting case which includes device changes, would it be possible to set up a call with the catapult smfd investigators and the physician referenced below for our understanding of what exactly caused the sheath shearing off? the physician declines a conversation with the investigators.
 
Additional Manufacturer Narrative
Initial report submitted on 26-nov-2024 per mfr report #:.The device was not returned for an evaluation.The dhr/batch record review showed there is no production or design issue that can lead to the defect which caused the complaint case.According to the additional information provided by the customer, the dilator was not used during sheath removal.According to the ifu of the device, dilator usage during withdrawal is a must.The root cause has been established as user error.

Brand Name
CATAPULT GUIDE SHEATH; 7F; 45CM; STRAIGHT
Common Device Name
INTRODUCER SHEATH SYSTEM
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, saxony 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL S.R.O.
vazni 848
hradec kralove, 50003
EZ   50003
Manufacturer Contact
juliana neurnberger
lauensteiner strasse 37
dresden, saxony 01277
GM   01277
MDR Report Key20786495
Report Number3003637635-2024-00023
Device Sequence Number17850734
Product Code DYB
UDI-Device Identifier04251244502201
UDI-Public04251244502201
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-37045-001
Device Catalogue NumberUS-37045-F-ST-H
Device Lot Number800431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown